MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC MITRIS RESLIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES LLC MITRIS RESLIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M
Medical Device Problem Codes Perivalvular Leak (1457); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Cardiac Arrest (1762); Insufficient Information (4580)
Date of Event 08/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11.Additional narrative: updated b6.Thrombosis is a condition in which blood coagulates and creates what is commonly known as blood clots.Thrombosis can cause life-threatening conditions requiring immediate medical attention.Bioprosthetic valve thrombosis (bpvt) is one category of bioprosthetic valve dysfunction and is an increasingly recognized complication of tissue valve prosthesis.Bpvt usually occurs late after implantation and can be further categorized into two subcategories: clinical valve thrombosis (cvt) and subclinical valve thrombosis (slt).Clinical valve thrombosis is defined as clinically apparent prosthetic valve dysfunction with the typical finding of an increased transvalvular gradient with a mobile mass/thrombus on the prosthetic heart valve as visualized by echocardiography or multi-detector computed tomography (mdct).Valve thrombosis is a known potential risk associated with the use of bioprosthetic heart valves, which is included in the instructions for use (ifu), and there is no evidence to suggest a manufacturing non-conformance or defect contributed, thus no further evaluation is needed.Based on the information available, the most likely cause is patient factors.Paravalvular/perivalvular leak (pvl) refers to blood flowing through a channel between the sewing ring of the implanted valve and the cardiac tissue due to an insufficient seal of the valve to the annulus.In the early postoperative period, the highest incidence of pvl has been seen in patients developing infective endocarditis, which is most likely attributed to inadequate peri-operative antibiotic prophylaxis or nosocomial infection.Annular calcification is also a risk factor for the development of peri-operative pvl, as the bioprosthesis may not seat properly after debridement.Technique related factors during implantation, such as incorrect valve sizing, have been shown to contribute to the development of pvl.Anatomical factors may also create difficulty seating the bioprosthetic valve, resulting in pvl.The anatomy of the annulus may induce mechanical stresses along the rigid bioprosthetic ring which can influence long-term valve performance and durability.A diseased or rigid annulus can potentially increase the mechanical stress on the prosthetic valve, leading to pvl.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient factors, including av groove disruption as a result of friable tissue identified during the initial mvr.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Event or Problem Description
It was learned through implant patient registry that a 29mm 11400m mitral valve in mitral position was explanted after an implant duration of 1 day due to unknown reason.The replacement valve is a 27mm 11400 mitral valve and patient was in recovery post-operative.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: b4, b5, g3, g6, h2, h6 (type of investigation).
 
Event or Problem Description
It was learned through implant patient registry and medical record that a 29mm 11400m mitral valve in mitral position was explanted after an implant duration of 1 day due to pvl and thrombus.The replacement valve is a 27mm 11400 mitral valve and patient was in recovery post-operative.Intraoperatively during initial procedure, a non-ew valve was implanted and had pvl.Surgeon noted tissues were so friable that they were tearing as the heart filled with blood around the suture line areas.An av groove tear was noted.The non-ew valve was explanted and replaced with a smaller 29mm 11400m mitral valve following av groove tear repair with pericardial patch.Surgeon noted still new pvl in area of repair but was noted to be mild to moderate and decided not to preform further repair due to very friable tissues.The patient transferred to cvicu in guarded condition on multiple vasopressors.On pod#1, patient suffered cardiac arrest requiring peripheral va ecmo c/b pericardial tamponade.Cardiology performed pericardiocentesis but due to active bleeding despite removal of a liter of fluid, the pericardial effusion worsened.Patient returned to the or for re-exploration of chest.In addition to the patient bleeding issues, thrombus noted on mitral valve that was not sustainable with life and required redo mvr.Upon chest re-opening, significant clot in pericardium noted and was evacuated immediately.It was apparent that the av groove disruption had returned with pulsatile bleeding toward the laa.Upon inspection of the previously placed 11400m valve, the previously placed patch had essential avulsed, and the mitral valve was loosely hanging into the mitral annulus.The mitral valve was removed.Upon extensive repair, surgeon had to recreate the mitral annulus to place a 27mm mitral valve.Good position was noted with no pvl and minimal mitral valve gradient.The patient chest was packed for roughly an hour with ongoing efforts for hemostasis.Patient was transferred back to the icu in a severely guarded disposition.

Brand Name
MITRIS RESLIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key23626727
Report Number2015691-2025-09497
Device Sequence Number21090447
Product Code LWR
UDI-Device Identifier00690103205558
UDI-Public(01)00690103205558(17)300622(11)250623
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11400M
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer11/24/2025
12/23/2025
Initial Report FDA Received Date11/22/2025
Supplement Report FDA Received Date12/22/2025
12/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age79 YR
Patient SexMale